Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Can anyone let me know of their experiences with eye drops and Accutane? I work on a computer all day long so therefore I'm not helping my eyes while one Accutane. I even use to have problems with red eyes due to working on the computer BEFORE I even started Accutane. I've taken several measures to reduce the harm to my eyes such as warming my screen's color, drinking more water and trying to take frequent breaks from the computer. Although this works to some extent, sometimes I get caught up and spend much more time than I should on the computer. 

I've been using gel drops for the past month and its been working okay. I went to see a pharmacist and she recommended me some PRESERVATIVE-FREE eye drops for long term use. She said if I was going to use eye drops everyday for the entire 5 months of my treatment, I should go with preservative free.

I would like some input from people who were in the same situation as me and had to use eye drops their entire course. I would also like to know if eye drops can cause harm if used for prolonged periods because I read on the product that if red/dry eyes persist after 3 days, to consult a doctor. I'm just worried that I'm causing permanent damage to my eyes with this accutane/computer/eye drops combination.

Thank you all!

Share this post


Link to post
Share on other sites

Hey! I am still using eye drops 3 months after Accutane and used them for most of my course. It's essential to - before I started, I went to the optician and they told me that they could see the dried out cells in my eye. Preservative-free are better for long term use. I don't know about the safety of using others long term, but wouldn't risk my eyes IMO. 

The best ones I've tried are Hyco San Plus ++... because of the bottle, you can use them for up to 6 months after opening (whereas most expire about a month after opening). 

Share this post


Link to post
Share on other sites
17 hours ago, chicanery said:

Hey! I am still using eye drops 3 months after Accutane and used them for most of my course. It's essential to - before I started, I went to the optician and they told me that they could see the dried out cells in my eye. Preservative-free are better for long term use. I don't know about the safety of using others long term, but wouldn't risk my eyes IMO. 

The best ones I've tried are Hyco San Plus ++... because of the bottle, you can use them for up to 6 months after opening (whereas most expire about a month after opening). 


So you had problems with your eyes before Accutane? Do you feel your symptoms are diminishing since your stopped Accutane?

Thanks for the reply!

Share this post


Link to post
Share on other sites

Oh no sorry I worded it badly... I meant before I started using eye drops, not before accutane. I never had any issues with my eyes before taking the drug. I went on a 40mg 8 month course. 

Yes, my eyes are MUCH better than they were on Accutane... nowhere near as bad thank god! I do, however, feel some slight dryness and irritation if I don't use eye drops twice a day. No vision issues though, it's pretty manageable,

Share this post


Link to post
Share on other sites
On 11/12/2016 at 5:14 AM, chicanery said:

Oh no sorry I worded it badly... I meant before I started using eye drops, not before accutane. I never had any issues with my eyes before taking the drug. I went on a 40mg 8 month course. 

Yes, my eyes are MUCH better than they were on Accutane... nowhere near as bad thank god! I do, however, feel some slight dryness and irritation if I don't use eye drops twice a day. No vision issues though, it's pretty manageable,


Oh, I see! Maybe I should get an appointment to get mine checked out also, it's starting to worry me. 

I'm on the same dosage for 5 months but considering upping the those for the last month or two. Thanks for reassuring me, that's what I needed to hear! I definitely need to spend less time on the computer, even off Accutane.

Share this post


Link to post
Share on other sites

Hi there! I'm only finishing month one of Accutane, but I've seen an optician recently and they've recommended that I get very used to using gel eye drops in the future since going on the drug! They told me they've examined a few people who kept it up even after finishing, so I think you should be okay. My optician has been very cautious though and wants to see me often throughout my treatment, because my eyes were very raw and bloodshot.

My pharmacy also told me to see the optician before they would give me anything, just to get her input. She also recommended me a night ointment just to be on the safe side, if that's of any help. She said your eyes can get dry and stick to your eyelid while sleeping, so the night ointment makes sure you're not damaging your eyes when you open them again in the morning.

Share this post


Link to post
Share on other sites
On 11/18/2016 at 1:01 PM, appiru said:

Hi there! I'm only finishing month one of Accutane, but I've seen an optician recently and they've recommended that I get very used to using gel eye drops in the future since going on the drug! They told me they've examined a few people who kept it up even after finishing, so I think you should be okay. My optician has been very cautious though and wants to see me often throughout my treatment, because my eyes were very raw and bloodshot.

My pharmacy also told me to see the optician before they would give me anything, just to get her input. She also recommended me a night ointment just to be on the safe side, if that's of any help. She said your eyes can get dry and stick to your eyelid while sleeping, so the night ointment makes sure you're not damaging your eyes when you open them again in the morning.


Thank you for the input! It is true that they are hard to open in the morning and require a few blinks to get the moisture going. What ointment do you use?

Share this post


Link to post
Share on other sites
On 22/11/2016 at 11:49 PM, Pentagon said:

Thank you for the input! It is true that they are hard to open in the morning and require a few blinks to get the moisture going. What ointment do you use?
 
No problem! I hadn't had any issues with it yet, but maybe that's just it working. IShe prescribed me Lacri-lube. :) 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×